Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: post pregnancy bleeding


 Mr. Mom - Mon Sep 19, 2005 10:00 pm

My Wife had our daughter the 19th of June. After the arival, the doctor gave her the depo shot. One week later she was admitted into the hospital for a possible infection of the uterus. She was treated for the infection chemicaly and a DNC was not performed. it has been exactly three months since our delivery and my wife is still bleeding, we were told she was in the 20% of women who have a reaction to the depo. My wife has faith in her doctor, but i have many concerns. thank you in advance for the help. :?:
 DeLWolcott - Tue Sep 20, 2005 9:02 am

This is from the Depo-Provera prescribing information pamphlet. You may view the document in its entirety at http://www.depo-provera.com under "Important patient information" found on the left side of the screen. I hope this helps either alleviate your concerns or give you some solid questions to ask her physician.

2. Bleeding Irregularities
Most women using DEPO-PROVERA CI experience disruption of menstrual bleeding
patterns. Altered menstrual bleeding patterns include irregular or unpredictable
bleeding or spotting, or rarely, heavy or continuous bleeding. If abnormal bleeding
persists or is severe, appropriate investigation should be instituted to rule out the
possibility of organic pathology, and appropriate treatment should be instituted when
necessary.
As women continue using DEPO-PROVERA CI, fewer experience irregular
bleeding and more experience amenorrhea. By month 12 amenorrhea was reported by
55% of women, and by month 24 amenorrhea was reported by 68% of women using
DEPO-PROVERA CI.2


| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us